Journal of Korean Endocrine Society 2004;19(5):542-545.
Published online October 1, 2004.
A Case of Adrenal Insufficiency Associated with Antiphopholipid Syndrome with SLE.
Sun Hye Shin, Jung Hee Kim, Jung Min Son, Jeong Su Kim, Min Ah Na, Yang Ho Kang, Ok Nyu Kong, Seok Dong Yoo, Seok Man Son, In Ju Kim, Yong Ki Kim
1Department of Internal Medicine, School of Medicine, Pusan National University, Pusan, Korea.
2Department of Internal Medicine, college of Medicine, Dong Guk University, Kyeongju, Korea.
Abstract
Systemic lupus erythematosus (SLE) is autoimmune disease that often develops antiphopholipid syndrome (APS). Lupus anticoagulant and anticardiolipin antibodies are the hallmarks of APS. The hypercoagulable state in APS may lead to adrenal vein thrombosis, and subsquently lead to hemorrhagic necrosis of the adrenal gland. Adrenal hemorrhage is a very rare complication of APS. Although there have been some reports about adrenal hemorrhage associated with primary APS, adrenal hemorrhage associated secondary APS in SLE has not yet been reported. We describe the adrenal hemorrhage associated with secondary APS in SLE, and the patient which complained of general weakeness, nausea, vomiting and diffuse abdominal pain. Abdominal magnetic resonance imaging (MRI) showed hemorrhage, of both renal glands, and clinical features and immunological studies were consistent with APS in SLE. The acute adrenal insufficiency was much improved after the patient was treated with glucocorticoids
Key Words: Systemic lupus erythematosus, Antiphopholipid syndrome, Adrenal hemorrhage


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society. All rights reserved.

Developed in M2PI

Close layer
prev next